Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Oct 31, 2014, 3:58 AM MDT for Box Butte County, Dawes County, Sioux County, Nebraska. It took effect at Oct 31, 2014, 10:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2014, 3:58 AM MDT (09:58 UTC)
- In effect from
- Oct 31, 2014, 10:00 AM MDT
- Expired
- Oct 31, 2014, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 188 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 10.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606 WWUS75 KCYS 310958 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 358 AM MDT FRI OCT 31 2014 ...STRONG SOUTHERLY WINDS TO DEVELOP TODAY... .A TIGHT PRESSURE GRADIENT BETWEEN A HIGH PRESSURE OVER THE PLAINS AND LOW PRESSURE OVER THE ROCKIES WILL PRODUCE STRONG SOUTHERLY WINDS ACROSS THE WESTERN NEBRASKA PLAINS TODAY. WIND SPEEDS OF 25 TO 30 MPH ALONG WITH GUSTS UP TO 45 MPH ARE EXPECTED. AREAS NEAR THE PINE RIDGE WILL MOST SUSCEPTIBLE TO THESE STRONG WINDS. NEZ002-003-095-096-010000- /O.NEW.KCYS.WI.Y.0015.141031T1600Z-141101T0100Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 358 AM MDT FRI OCT 31 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING. * TIMING...10 AM THIS MORNING THROUGH 7 PM THIS EVENING. * WINDS...SOUTH AT 25 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL IN HIGH PROFILE VEHICLES WILL BE AFFECTED ESPECIALLY ALONG EAST WEST ROADWAYS AND NEAR THE PINE RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HAHN
2 follow-up statements
664 WWUS75 KCYS 312348 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 548 PM MDT FRI OCT 31 2014 ...STRONG SOUTHERLY WINDS TO CONTINUE THROUGH 7 PM... .A TIGHT PRESSURE GRADIENT BETWEEN A HIGH PRESSURE OVER THE PLAINS AND LOW PRESSURE OVER THE ROCKIES WILL CONTINUE TO PRODUCE STRONG SOUTHERLY WINDS ACROSS THE WESTERN NEBRASKA PLAINS. WIND SPEEDS OF 25 TO 30 MPH ALONG WITH GUSTS UP TO 45 MPH ARE EXPECTED. AREAS NEAR THE PINE RIDGE WILL MOST SUSCEPTIBLE TO THESE STRONG WINDS. NEZ002-003-095-096-010100- /O.CON.KCYS.WI.Y.0015.000000T0000Z-141101T0100Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 548 PM MDT FRI OCT 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * TIMING...10 AM THIS MORNING THROUGH 7 PM THIS EVENING. * WINDS...SOUTH AT 25 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVEL IN HIGH PROFILE VEHICLES WILL BE AFFECTED ESPECIALLY ALONG EAST WEST ROADWAYS AND NEAR THE PINE RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
495 WWUS75 KCYS 010051 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 651 PM MDT FRI OCT 31 2014 ...WIND ADVISORY TO EXPIRE AT 7 PM THIS EVENING... NEZ002-003-095-096-010200- /O.EXP.KCYS.WI.Y.0015.000000T0000Z-141101T0100Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 651 PM MDT FRI OCT 31 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... STRONG WINDS HAVE BEEN TRENDING DOWNWARD SLOWLY EARLY THIS EVENING AND ARE EXPECTED TO CONTINUE DECOUPLING OVER THE NEXT SEVERAL HOURS. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME AT 7 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Oct 31, 3:52 AM MDT, 6 minutes earlier.
Area forecast discussion, Oct 31, 3:52 AM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 352 AM MDT FRI OCT 31 2014 .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 352 AM MDT FRI OCT 31 2014 MAIN FORECAST IMPACT TODAY WILL BE MORNING FOG. 09Z SATELLITE FOG PRODUCT SHOWS WELL DEFINED AREA OF LOW CLOUDS/FOG EXTENDING FROM NORTHEAST WY THRU AREAS NORTH OF THE PINE RIDGE...SOUTHEAST INTO CENTRAL NEBRASKA. THIS IN LIGHT EASTERLY FLOW AS 1040MB SFC HIGH SETTLES INTO THE DAKOTAS. LLVL INVERSION IS STEEPENED BY AN APPROACHING UPSTREAM RIDGE. DEW POINT DEPRESSIONS ARE WITHIN 2-3F ACROSS THE WRN NEBRASKA PANHANDLE AND AREAS IN SE WY ALONG THE STATELINE. LATEST HRRR SHOWS THE AREA OF FOG PROGRESSING WESTWARD INTO THE WRN NEBRASKA PANHANDLE THRU DAYBREAK AND INTO THE SE WYOMING PLAINS SHORTLY THEREAFTER. THIS SOLUTION SEEMS REASONABLE GIVEN EARLY MORNING DEW POINT DEPRESSION TRENDS. FOG LOOKS TO BE FAIRLY PATCHY AT THIS POINT...ALTHOUGH IT MAY BE LOCALLY DENSE IN SOME AREAS. THE LATEST HRRR SHOWS FOG /LOW CLOUDS PERSISTING ACROSS LARAMIE COUNTY THE LONGEST THIS MORNING NOT DISSIPATING UNTIL AROUND MIDDAY. OTHERWISE...A DRY DAY AHEAD AS RIDGE AXIS PASSES THRU THE CWFA. CLOUDS WILL BE ON THE INCREASE THO AS WELL AS MOISTURE ABOVE H5 BUMPS INTO THE RIDGE AXIS. THE OTHER CONCERN TODAY IS THE POTENTIAL FOR WIND ADVISORY SPEEDS IN THE NRN NEBRASKA PANHANDLE...SPECIFICALLY NR THE PINE RIDGE. ALL OUTPUT IS POINT TO MARGINAL WINDS WITH A LOCAL MAXIMUM OVR THE PINE RIDGE. MODELS OFTEN UNDERDO WIND SPEEDS FOR THIS AREA IN STRONG SSE SFC FLOW. SO...WILL ISSUE A WIND ADVISORY FOR SIOUX...DAWES...AND BOX BUTTE COUNTIES EFFECTIVE 16Z-01Z TODAY. FLOW BACKS TO THE SOUTHWEST AHEAD OF THE WRN CONUS TROUGH FOR SATURDAY. THIS WILL RESULT IN THE WARMEST DAY OF THE PERIOD AS THE LEE-SIDE TROUGH DEVELOPS AND AMPLIFIES. HIGH TEMPS SATURDAY WILL RISE WELL INTO THE 60S WITH LOW 70S ACROSS E-C WY AND PORTIONS OF THE WRN NE PANHANDLE. BREEZY CONDITIONS WILL DEVELOP...SOUTHWEST AT 20 TO 30 MPH WEST OF THE LARAMIE RANGE...SOUTH/SOUTHEAST AT 10 TO 20 MPH OUT ON THE ERN PLAINS. MODELS CONTINUE TO SPLIT THE ENERGY OF THE NEXT TROUGH ON SUNDAY...WITH ONE PIECE EJECTING NORTHEAST ACROSS MONTANA WHILE THE SOUTHERN SYSTEM APPROACHES THE FOUR CORNERS. THIS MEANS A LATER ARRIVAL IN PRECIP CHANCES...WHICH WILL LIKELY NOW HOLD OFF UNTIL SUNDAY AFTERNOON OR AFTER. BEST CHANCES WILL BE IN OROGRAPHICALLY FAVORED AREAS OF THE SNOWY AND SIERRA MADRE RANGES. THICKER CLOUD CANOPY AND APPROACHING COLD FRONT WILL YIELD A COOLER DAY SUNDAY...WITH HIGHS NR 50 WEST AND IN THE UPPER 50S AND LOW 60S EAST. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 352 AM MDT FRI OCT 31 2014 LONG RANGE MODELS CONTINUE TO COME INTO BETTER AGREEMENT WITH THE PACIFIC STORM SYSTEM FORECAST TO PUSH ACROSS THE CENTRAL ROCKY MOUNTAINS EARLY NEXT WEEK. MODELS INDICATE SPLIT FLOW WILL DEVELOP ACROSS THE GREAT BASIN REGION LATE THIS WEEK...AND IT APPEARS THE SOUTHERN PORTION OF THE ENERGY AND UPPER JET WILL IMPACT SOUTHEAST WYOMING AND WESTERN NEBRASKA AS THE NORTHERN PORTION WILL BE EJECTED NORTHEAST INTO MONTANA ON SUNDAY. THIS WILL ALLOW THE SOUTHERN BRANCH OF THE JET TO BECOME MORE DOMINANT INTO EARLY MONDAY MORNING...WITH THE POTENTIAL FOR RAIN/SNOW ALONG I80. MODELS ARE TRENDING SLOWER WITH THE SOUTHERN SYSTEM...WITH MOST OF THE PRECIPITATION HOLDING OFF UNTIL MONDAY. THE ECMWF IS THE MOST AGGRESSIVE...WITH THE GFS AND NAM A CLOSE SECOND...SHOWING DECENT QPF AMOUNTS AS A 100KT JET DEVELOPS AND PUSHES NORTHWARD OUT OF THE SOUTHWEST UNITED STATES. EVEN WITH THE INCONSISTENCIES BETWEEN INDIVIDUAL MODEL RUNS REGARDING TIMING BETWEEN SUNDAY AND MONDAY...CURRENT 00Z MODELS ARE IN GOOD ENOUGH AGREEMENT TO INCREASED POP BETWEEN 30 TO 50 PERCENT ALONG THE I80 CORRIDOR NORTHWARD TO THE PLATTE RIVER VALLEY. EXPECT RAIN TO MIX WITH AND CHANGE TO SNOW DOWN TO 5500 FEET. HOWEVER...ACCUMULATIONS APPEAR MINIMAL AT THIS TIME SINCE MOST OF THE PRECIP WILL OCCUR DURING THE DAY...BUT WILL KEEP AN EYE ON THIS AS SOME SLIGHT TIMING DIFFERENCES ARE LIKELY. TEMPERATURES ON MONDAY ARE EXPECTED TO BE 10 TO 15 DEGREES BELOW NORMAL WITH HIGHS STRUGGLING TO REACH 4O TO 45 DEGREES...AND MODELS CONTINUE TO TREND COOLER...SO THESE VALUES MAY BE A LITTLE TOO HIGH. LOW TEMPERATURES IN THE TEENS TO MID 20S ARE EXPECTED BY LATE MONDAY NIGHT AS THE COOLER AIR SETTLES OVER THE REGION...BUT WITH SOME CLOUD COVER OVER THE AREA...TEMPERATURES WILL PROBABLY NOT LOWER ANY COLDER THAN 20 IN MOST LOCATIONS. PRECIPITATION WILL BE PRETTY LIGHT FURTHER TO THE NORTH BUT MAY SEE MODERATE QPF VALUES AROUND 0.50 INCHES ALONG THE I80 CORRIDOR WHERE THE BEST DYNAMICS WILL BE LOCATED. THE UPPER LEVEL TROUGH WILL PUSH EAST OF THE REGION LATE MONDAY AND INTO TUESDAY OF NEXT WEEK RESULTING IN BROAD NORTHWEST FLOW ALOFT AND COOL TEMPERATURES. MAINLY DRY CONDITIONS ARE EXPECTED INTO THE MIDDLE OF NEXT WEEK WITH HIGH TEMPERATURES INCREASING TO NEAR NORMAL...AND GENERALLY IN THE 50S AND LOW 60S. THE ONLY MINOR CONCERN IS SOME MODEL DISAGREEMENT WITH A RELATIVELY STRONG COLD FRONT ON WEDNESDAY. THE GEM IS THE ONLY MODEL INDICATING A BACK DOOR COLD FRONT PUSHING SOUTH THROUGH THE AREA ON WEDNESDAY...WHICH WILL RESULT IN TEMPERATURES 10 TO 15 DEGREES COOLER THAN OUR CURRENT FORECAST INDICATES. HOWEVER...THE GEM CONTINUES TO BE THE OUTLIER SO WILL NOT ADJUST THE FORECAST FOR WEDNESDAY TOO MUCH AT THIS TIME. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1051 PM MDT THU OCT 30 2014 SURFACE HIGH PRESSURE WILL SHIFT ACROSS THE CENTRAL PLAINS TONIGHT. THIS WILL PRODUCE UPSLOPE FLOW...EVENTUALLY LEADING TO LOW CLOUDS AND SOME PATCHY FOG FOR AREAS ALONG AND EAST OF THE LARAMIE RANGE...INCLUDING THE NEBRASKA PANHANDLE. PERIODS OF IFR ARE EXPECTED BUT CONDITIONS WILL IMPROVE AS SKIES WILL CLEAR OUT FROM WEST TO EAST MID FRIDAY MORNING INTO EARLY AFTERNOON. BREEZY TO WINDY CONDITIONS WILL DEVELOP AS FRIDAY MORNING PROGRESSES AND WILL CONTINUE THROUGH FRIDAY AFTERNOON OVER MOST OF THE FORECAST AREA. && .FIRE WEATHER... ISSUED AT 352 AM MDT FRI OCT 31 2014 ALTHOUGH A DRY DAY...A CLOUDY OR FOGGY START IN MANY AREAS EAST OF THE LARAMIE RANGE THIS MORNING. THIS WILL BE SLOW TO LIFT AND BURN OFF...LIKELY NOT UNTIL LATE THIS MORNING OR AROUND MIDDAY. WINDS WILL BE BREEZY WITH GUSTS OF 30 TO 40 MPH COMMON ACROSS MUCH OF THE AREA. HUMIDITIES WILL FALL INTO THE UPPER TEENS OVER CARBON/ALBANY COUNTIES THIS AFTERNOON. SATURDAY WILL OFFER THE WARMEST DAY WITH HIGHS RISING INTO THE 60S TO LOW 70S OVER MUCH OF THE SOUTHEAST WYOMING PLAINS. THE NEXT SYSTEM WILL BRING COOLER TEMPERATURES ALONG WITH COOLER TEMPERATURES BY LATE SUNDAY AND ESPECIALLY ON MONDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...WIND ADVISORY FROM 10 AM THROUGH 7 PM FOR NEZ002-003-095-096. && SHORT TERM...CAH LONG TERM...TJT AVIATION...TJT/SML FIRE WEATHER...CAH
Hazardous weather outlook, Oct 30, 6:15 AM MDT, 21 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 615 AM MDT THU OCT 30 2014 WYZ101>119-311215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 615 AM MDT THU OCT 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRING COLDER TEMPERATURES AND A CHANCE FOR RAIN AND SNOW SHOWERS SUNDAY AFTERNOON THROUGH MONDAY. STRONG AND GUSTY WINDS WILL BE POSSIBLE ACROSS SOUTHEAST WYOMING ON SUNDAY AS THE FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-311215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 615 AM MDT THU OCT 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TT
Nearby
Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.